So.. here I am in a "crash and burn" situation. What do you do when something you have been prescribed to help you have a baby and before the end of the first cycle, you hit a wall before you've even had a chance to see if it will work???
I started to take the Clomid on day two of my cycle, let me run down how it went for me:
* So on day one of the Fertility Treatment, there were no side effects - not even any of the frequently reported effects like hot flushes or mood swings.
* On day two, there was a slight tickle in my throat about an hour after taking it. I was having dinner - a home made curry - with my brother's family, so didn't really think much of it at the time.
* On day three now, I was on my own as Hubby was at work, and about an hour after taking the Clomid pill, I had a tightening in my throat, worse than the day before, a tightening in my chest, difficulty in breathing and I was wheezing. I called my Mother as I was a little bit panicky and she calmed me down while I had half a puff on an inhaler to open my airways and reduce the tightening in my chest and stood in the (very cold and rainy) doorway of the conservatory trying to get some fresh air to help me catch my breath. When I finished the call to my Mother, I texted two of my three Fertility Friends (I'd not had the chance to tell the third friend I had started the Fertility Drug treatment yet) and asked them to pray for me urgently.
OK, so this is obviously quite extreme...!
I called the Doctor and he advised me to stop taking the Clomid, and checked if I had any of the other symptoms, such as a rash. Fortunately, I didn't. He suggested I speak to the consultant directly, as he was unfamiliar with alternative Fertility Drugs to Clomid.
So I called the Consultant's office, and spoke with the lady on Reception - she was really lovely and asked if I was OK following the allergic reaction. She immediately booked me in to speak with the Consultant the next time he is in Clinic. So I have an appointment for next week.
It's really weird because I am so "Mrs Average" I never react to anything. So to have reacted to Clomid like this is a new thing for me. What happened to me is one of the things they list "just in case" - it's not one of the usual side affects of Clomid, unlike mood swings and hot flushes!
My concern, now, is two-fold, what affect will the three pills have on my body this cycle, if any?? And what alternative Fertility Drugs are there for me... it seemed as though EVERYONE in the forums and fertility chat rooms are on Clomid... and what affect will these alternatives have on me if I have already had an allergic reaction to the Clomid... do they contain the same ingredients? Do they do the same thing? Will my body have the same reaction?
Another cycle gone, another month passed... another opportunity for Bubba wasted??
My life is in God's hands.
- Bubba's Hopeful Mumma
- Hi. Welcome to my "taboo" blog. My name is Steph, and when I first started this, I was still in my thirties. In 2017, I switch decades! I am a Christian, so underlying everything I do and say is the Word of God, and the foundational truths I have learnt over the years. This doesn't mean I'm perfect - I am human. It just means I recognise I need God's help to live this life and try to live out His way, as best I can. So that's me in a nutshell. Thanks for taking the time to read through my blog, I hope you draw strength, hope or encouragement from what you read.